Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 18, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 10, 2026, 2:26 AM MDT for 9 counties in Colorado. It took effect at Mar 10, 2026, 12:00 PM MDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 2:26 AM MDT (08:26 UTC)
- In effect from
- Mar 10, 2026, 12:00 PM MDT
- Expired
- Mar 10, 2026, 1:06 PM MDT
- In force
- 66 min
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.4 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3534 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS85 KBOU 100826 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 226 AM MDT Tue Mar 10 2026 COZ238>240-243-102130- /O.NEW.KBOU.FW.W.0018.260310T1800Z-260311T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County- 226 AM MDT Tue Mar 10 2026 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 URBAN CORRIDOR... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 238, 239, 240 and 243. * TIMING...From noon today to 7 PM MDT this evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
694 WWUS85 KBOU 101906 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 106 PM MDT Tue Mar 10 2026 COZ238-239-110315- /O.CAN.KBOU.FW.W.0018.000000T0000Z-260311T0100Z/ /O.NEW.KBOU.FW.A.0014.260312T1600Z-260313T1200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- 106 PM MDT Tue Mar 10 2026 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN PARTS OF THE URBAN CORRIDOR... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 URBAN CORRIDOR... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday morning through late Thursday night. The Red Flag Warning has been cancelled. * AFFECTED AREA...Fire Weather Zones 238 and 239. * TIMING...From Thursday morning through late Thursday night. * WINDS...West 35 to 45 mph with gusts up to 80 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ240-243-110315- /O.CAN.KBOU.FW.W.0018.000000T0000Z-260311T0100Z/ /O.NEW.KBOU.FW.A.0014.260312T1600Z-260313T0200Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Central and South Weld County- 106 PM MDT Tue Mar 10 2026 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR I-25 CORRIDOR... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 URBAN CORRIDOR... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday morning through Thursday evening. The Red Flag Warning has been cancelled. * AFFECTED AREA...Fire Weather Zones 240 and 243. * TIMING...From Thursday morning through Thursday evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ242-244-245-248>251-110315- /O.NEW.KBOU.FW.A.0014.260312T1600Z-260313T0200Z/ Northeast Weld County-Morgan County- Central and East Adams and Arapahoe Counties-Logan County- Washington County-Sedgwick County-Phillips County- 106 PM MDT Tue Mar 10 2026 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN PLAINS NORTH OF I-70... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 242, 244, 245, 248, 249, 250 and 251. * TIMING...From Thursday morning through Thursday evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:48 PM MDT, 2 hours 38 minutes earlier. Its key messages:
- Much above normal temperatures again Tuesday, with elevated to critical fire weather conditions. Highest along the I-25 Corridor from northern portions of the Denver Metro area to the Wyoming border.
- Chance of snow showers for the mountains and northern plains Tuesday night. In addition gusty north winds up to 50 mph over the plains Tuesday night behind a cold front.
- Cooler on Wednesday with elevated to critical fire danger at lower elevations near the Wyoming border.
- Strong winds and critical fire weather concerns possible Thursday through Saturday.
Area forecast discussion, Mar 9, 11:48 PM MDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1148 PM MDT Mon Mar 9 2026 .KEY MESSAGES... - Much above normal temperatures again Tuesday, with elevated to critical fire weather conditions. Highest along the I-25 Corridor from northern portions of the Denver Metro area to the Wyoming border. - Chance of snow showers for the mountains and northern plains Tuesday night. In addition gusty north winds up to 50 mph over the plains Tuesday night behind a cold front. - Cooler on Wednesday with elevated to critical fire danger at lower elevations near the Wyoming border. - Strong winds and critical fire weather concerns possible Thursday through Saturday. && .DISCUSSION /Through Monday/... Issued at 1138 PM MDT Mon Mar 9 2026 For Tue, a shallow surge of cooler air will move across the nern plains in the morning and may reach the nrn portions of the I-25 Corridor before mixing out some by aftn. To the west of this boundary highs will reach the lower to mid 70's while over the far nern plains may stay in the upper 50's to lower 60's. By Tue night, an upper level trough will move across Wyomning with nrn CO being on the srn edge of this feature. In addition, a stronger cold front will move across the plains in the evening with gusty north winds behind it. Cross-sections show some moisture will affect the nrn mtns and portions of the nern plains closer to the WY- NE border. Furthermore, the nose of stronger upper level jet will allow for the far nern plains to be in the left front quadrant of the jet. Thus will see a good chc of snow showers in the nrn mtns overnight with a chc of rain/snow showers near the WY-NE border. Meanwhile, with 40-50 kt flow in the boundary layer across the nern plains, there will be a brief threat for gusty winds from 50 to 60 mph associated with the showers. At this time, not sure about overall coverage and how long they will last so have decided not to issue any high wind highlights. On Wed, drier air in NW flow aloft will move across the area. Latest data suggest some moisture may linger thru the mid morning hours in the mtns which may lead to a slight chc of snow showers. Otherwise it will be dry with cooler temperatures as highs drop back into the 50's across the plains. For Wed night thru Thu night the flow aloft will become more WNW with only some higher level moisture embedded in the flow. Will see very windy conditions develop over the higher terrain late Wed night which will continue thru Thu night. At this time, hard to say how strong of a mtn wave there will be on Thu and whether the stronger winds will mix down to lower elevations below 6000 ft. For now, it appears areas in and near the nrn Foothills and adjacent plains, closer to the WY-NE border, will have some potential for stronger winds. Highs on Thu will rebound back into the upper 60's to lower 70's across the plains as downslope warming occurs. On Fri, dry WNW flow aloft will remain over the area. A weak front may move into far nern CO in the morning. However, by aftn a sfc lee trough will intensify from ern WY into ern CO. Thus it will be another windy day over the high terrain and portions of the plains. With downslope low level flow in place, high across the plains will be in the 70's. For the weekend, an upper level trough will move from the Pacific NW into the area Sat night into Sun. Ahead of this feature, there could be another round of stronger winds over the higher terrain and portions of the plains on Sat with another day of much above normal temps. Sat night there will be a strong cold front moving across the area with much cooler temperatures for Sun. Meanwhile, depending on how much moisture there will be behind the front, there could be a chc of snow across the plains Sat night into Sun as the upper level trough moves across. In the mtns, there should be a good chc of snow as well. && .AVIATION /06Z TAFS through 06Z Wednesday/ ... Issued at 1140 PM MDT Mon Mar 9 2026 VFR will persist through the TAF period. Winds have mostly turned southwesterly and should persist through about 15Z-16Z before starting to increase again. However, there is a shallow backdoor cold front to watch that's moving into northeast Colorado. That could turn winds northeasterly or even variable (30-40% chance) for a brief bit 12Z-16Z. For now, we've kept the prevailing southwest direction in the TAF but still something to watch. We do think daytime heating/mixing will dominate after 16Z which means an increase in westerly winds through 18Z-21Z, continuing through at least 24Z. Peak gusts up to 35 knots are possible at BJC and up to 30 knots at DEN and APA, although averages should be about 5 kts less than that and mostly below critical N-S crosswind thresholds at KDEN. A cold front is still on track to move through all terminals around 02Z-04Z Wednesday. Gusty winds up to 35 knots are possible behind the front from the northeast. Wind should weaken toward 06Z and turn more easterly as an anticyclonic flow pattern develops across northeast Colorado. We've introduced a SCT deck at 5K ft due to upslope and some moisture behind the front, but overall it looks like a small 20% threat that ceilings would be low enough for IMC. && .FIRE WEATHER... Issued at 1138 PM MDT Mon Mar 9 2026 It will be another warm dry day Tuesday over northeast Colorado with relative humidities in the teens. Elevated to locally critical fire weather conditions are expected during the afternoon hours, espeically from along the I-25 Corridor from Denver north to the Wyoming border where wind gusts to 35 mph will be possible. A cold front brings a wind shift Tuesday evening and cooler temperatures for Wednesday. Locally elevated to critical fire weather conditions will be possible in the afternoon over far north and northeast Colorado where breezy conditions are expected. Very warm and dry conditions return to the area Thursday through Saturday. A surface low passing north Colorado will tighten the pressure gradient, bringing very windy conditions to portions of the area on Thursday. Strong winds are also a possibility for the foothills if a mountain wave forms. Windy conditions will continue to be possible Friday and Saturday under an increasing northwest flow aloft. Overall, there will be elevated to critical fire conditions Thursday through Saturday below 7000 feet. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...RPK AVIATION...20 FIRE WEATHER...RPK
Hazardous weather outlook, Mar 9, 3:49 AM MDT, 22 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 349 AM MDT Mon Mar 9 2026 COZ030>051-101000- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 349 AM MDT Mon Mar 9 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Unseasonably warm, dry, and breezy conditions will lead to elevated fire weather concerns. Near critical conditions will exist this afternoon near the Wyoming and Nebraska borders, as well as much of eastern Larimer and Boulder Counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday More significant fire weather conditions are shaping up for Thursday through Saturday as winds strengthen and humidities drop. Thursday will even feature a potential of high winds with gusts greater than 60 mph in/near the foothills and over the northeast plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:51 AM MDT | High Wind Watch | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more | 38 hr |
| Mar 10, 1:06 PM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 8 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.